HEPARIN INDUCED SUBLINGUAL HEMATOMA: A RARE ORAL COMPLICATION

  • Srikanth G Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India
  • Abhay T Kamath Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India
  • Yogesh Chhaparwal Department of Oral Medicine and Radiology, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India
  • Vasantha Dhara Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India
  • Anupam Singh Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India

Abstract

lingual and sublingual hematoma is a rare complication following heparin therapy which may result in serious life-threatening airway obstruction. A 75-year-old female with ischemic heart disease was heparinized for percutaneous transluminal coronary angioplasty of the left anterior descending artery leading to sublingual hematoma with difficulty in swallowing and breathing. This paper presents a case report and management of sublingual hematoma following heparin therapy.

Keywords: Sublingual hematoma, Heparin, Airway obstruction.

Author Biographies

Srikanth G, Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India

Associate Professor
Department of Oral and maxillofacial Surgery
Manipal College of Dental Sciences
Manipal University

Abhay T Kamath, Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India

Professor and Head
Dept of Oral and Maxillofacial Surgery
Manipal College of Dental Sciences
Manipal University
Manipal

Yogesh Chhaparwal, Department of Oral Medicine and Radiology, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India

Associate Professor

Dept of Oral Medicine and radiology

Manipal College of Dental Sciences

Manipal University, Manipal

Vasantha Dhara, Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India

Post Graduate
Department of oral and maxillofacial Surgery
Manipal College of Dental Sciences
Manipal- 576104

Anupam Singh, Department of Oral and Maxillofacial Surgery, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India

Postgraduate
Dept of Oral and Maxillofacial Surgery
Manipal College of Dental Sciences
Manipal University
Manipal

References

1. Kumar M, Dahiya V, Mishra S, Sharma D, Mishra N, Lahkar M. Cardiovascular disease prevalence and drug utilization patterns at a tertiary care hospital in Northeastern India. Int J Pharm Pharm Sci 2016;8(6):116-9.
2. Williams PJ, Jani P, McGlashan J. Lingual haematoma following treatment with streptokinase and heparin; Anaesthetic management. Anaesthesia 1994;49(5):417-8.
3. Yett HS, Skillman JJ, Salzman EW. The hazards of aspirin plus heparin. N Engl J Med 1978;298(19):1092.
4. Venkateswaramurthy N, Krishnaveni K, Freeda RM, Kumar RS. Assessment of potential drug-drug interaction in stroke patients. Int J Pharm Pharm Sci 2016;8(12):221-4.
5. Berthelsen RE, Tadbiri S, Rosenstock CV. Spontaneous sublingual haematoma in a patient treated with warfarin. Acta Anaesthesiol Scand 2013;57(4):530-1.
6. Frohna WJ, Lowery RC Jr, Pita F. Lingual and sublingual hematoma causing upper airway obstruction. J Emerg Med 2012;43(6):1075-6.
Statistics
293 Views | 413 Downloads
Citatons
How to Cite
G, S., A. T. Kamath, Y. Chhaparwal, V. Dhara, and A. Singh. “HEPARIN INDUCED SUBLINGUAL HEMATOMA: A RARE ORAL COMPLICATION”. Asian Journal of Pharmaceutical and Clinical Research, Vol. 10, no. 10, Sept. 2017, pp. 19-20, doi:10.22159/ajpcr.2017.v10i10.20138.
Section
Case Study(s)